Jump to content
Important Survey - Please Participate ×

what to expect


[fi...]

Recommended Posts

I was on Klonopin for 10 years 3 mg/day at the end. Was switched to phenobarbital in psych ward and was there for 4 days. Last dose was at the psych ward. The night I got home I woke up with diarrhea, heart pounding, and sweating. The next day I was happy to find I could taste, smell, feel, etc. I could also feel emotions that I haven't felt in forever. I did this for 2 days until I had a panic attack, I had no idea what was happening so I took a Klonopin. I went to my Dr the next day and was put on phenobarbital 30 mg 3x daily. Tapered down 30 mg each week. It was manageable but once I was on 15 mg per day I got too depressed and took .5 Klonopin. That was yesterday. I haven't took Klonopin today and I am wondering if I should I expect anything different when the withdrawals start.
Link to comment
Share on other sites

Sounds like you’ve had a rough time.  Slow tapering of these drugs is recommended for a tolerable taper. This is all normal in Benzo w/d, even though you did a rapid detox, these drugs have wreaked havoc on the brain and thus, w/d symptoms occur. Unfortunately, a cold turkey/rapid detox does not make it any easier as a slow taper allows the brain to adjust to lower levels of this drug.  This is NOT a linear process, nor do two people experience things the same. No one can say what your symptoms are going to be and if they will change. The ONLY thing that heals our brains is time.  Unfortunately, there are no magic bullets.  If it were me, I’d make sure I would restabilize until an attempt at tapering occurs. Are you familiar with the Ashton manual?  No more than 5-10% decrease in meds is recommended at one time.  Also, I’d highly suggest reading “what’s happening to your brain.” It took me 1 year to taper 10mg V and I just took my last dose a few weeks ago.  This was no picnic, but manageable and I continued to teach the whole team.  I’m thankful I’m on break now, because even though my symptoms aren’t severe, I can’t imagine working right now. Unfortunately, the hard truth is, that the lay community knows more about these drugs than those who prescribe them.  Also, I’d be leery of taking anything that will “help” symptoms of w/d.  Some people have luck with them, but they have side effects and often need to be tapered themselves. None of this is easy, but worth it.
Link to comment
Share on other sites

×
×
  • Create New...